Omeprazole - pantoprazole. Side effects

Good morning all. I'm trying to decide which to take. When I increased my dose of pantoprazole I had bad headaches. Admittedly this was just after finding out about my ulcerated oesophagus so I switched to omeprazole. So I have the diorhea as expected but also stomach ache. Like I haven't eaten for weeks. I am sort of worried. Is the stomach pain acid? Or just a side effect from the omeprazole? Has anyone had any experience of this? Food wise I have been extremely committed. Following acid watchers diet for healing. Small meals. Don't eat after 6.30pm. Have lost 11lbs in 2 weeks. So I know I haven't been eating or drinking bad food. Would be interested in your thoughts. Thank you xx

4 Replies

oldestnewest
  • There are other alternatives to omeprazole and pantoprazole, including non-PPI alternatives such as ranitidine. Omeprazole gave me diarrhoea (though only after taking it for three years), so my doctor switched me to pantoprazole, which I have taken for the last five years and which so far has not caused any side effects. I suggest that you discuss with your doctor.

  • Thank you. Stomach ache has gone for now. On 40 Omeprazole prepay so am waiting for the diarrhoea to kick in! we shall see :)

  • Early dinner is definitely a good thing. Try having salad as your last meal. Also try Yoga in the morning.

  • Thank you. yes I have been eating small and not after 6.30 pm. Stomach ache has gone so hoping it stays that way! :)

You may also like...